Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 36, NWS Lincoln, IL

May 10, 2015DeWitt County, McLean County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 10, 2015, 7:59 PM CDT for DeWitt County, McLean County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2015, 7:59 PM CDT (00:59 UTC)
Expired
May 10, 2015, 8:30 PM CDT
In force
31 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties DeWitt County, IL, McLean County, IL

The radar

The Lincoln radar (KILX), 45 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-05-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-05-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
611 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

454 
WUUS53 KILX 110059
SVRILX
ILC039-113-110130-
/O.NEW.KILX.SV.W.0036.150511T0059Z-150511T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT SUN MAY 10 2015

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
  NORTHWESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...

* UNTIL 830 PM CDT

* AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HEYWORTH...
  OR 10 MILES SOUTH OF BLOOMINGTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BLOOMINGTON...NORMAL...LE ROY...HEYWORTH...LEXINGTON...COLFAX...
  DOWNS...MCLEAN...SAYBROOK...TOWANDA...COOKSVILLE...PLEASANT HILL...
  ARROWSMITH...ELLSWORTH...BLOOMINGTON AIRPORT...MORAINE VIEW STATE
  PARK...HOLDER AND SHIRLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 145 AND 157...BETWEEN MILE
MARKERS 173 AND 177...AND BETWEEN MILE MARKERS 180 AND 181.
 INTERSTATE 74 BETWEEN MILE MARKERS 133 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4024 8906 4032 8919 4068 8876 4043 8846
TIME...MOT...LOC 0059Z 232DEG 44KT 4033 8902 

HAIL...<.75IN
WIND...60MPH
 
$$

07
2 follow-up statements
556 
WWUS53 KILX 110112
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
812 PM CDT SUN MAY 10 2015

ILC039-110121-
/O.CAN.KILX.SV.W.0036.000000T0000Z-150511T0130Z/
DE WITT IL-
812 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DE WITT COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4068 8876 4043 8846 4028 8895 4041 8908
TIME...MOT...LOC 0111Z 232DEG 44KT 4043 8886 

$$

ILC113-110130-
/O.CON.KILX.SV.W.0036.000000T0000Z-150511T0130Z/
MCLEAN IL-
812 PM CDT SUN MAY 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN MCLEAN COUNTY...

AT 811 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOWNS...OR 7
MILES SOUTHEAST OF BLOOMINGTON...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...NORMAL...LE ROY...HEYWORTH...LEXINGTON...COLFAX...
DOWNS...SAYBROOK...TOWANDA...COOKSVILLE...PLEASANT HILL...
ARROWSMITH...ELLSWORTH...BLOOMINGTON AIRPORT...MORAINE VIEW STATE
PARK...HOLDER AND SHIRLEY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 55 BETWEEN MILE MARKERS 153 AND 157...BETWEEN MILE
MARKERS 173 AND 177...AND BETWEEN MILE MARKERS 180 AND 181.
 INTERSTATE 74 BETWEEN MILE MARKERS 133 AND 149.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4068 8876 4043 8846 4028 8895 4041 8908
TIME...MOT...LOC 0111Z 232DEG 44KT 4043 8886 

HAIL...<.75IN
WIND...60MPH
 
$$

07
288 
WWUS53 KILX 110129
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
829 PM CDT SUN MAY 10 2015

ILC113-110139-
/O.EXP.KILX.SV.W.0036.000000T0000Z-150511T0130Z/
MCLEAN IL-
829 PM CDT SUN MAY 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MCLEAN COUNTY WILL
EXPIRE AT 830 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY 
WINDS OF 40 TO 50 MPH AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM ALONG WITH FREQUENT LIGHTNING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
LINCOLN.

LAT...LON 4068 8876 4043 8846 4028 8895 4041 8908
TIME...MOT...LOC 0127Z 232DEG 44KT 4043 8886 

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:23 PM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, May 10, 6:23 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
623 PM CDT SUN MAY 10 2015

.SHORT TERM...(TONIGHT)
ISSUED AT 257 PM CDT SUN MAY 10 2015

A WARM FRONT FROM JUST NORTH OF MACOMB TO JUST SOUTH OF PEORIA AND
NORTH OF BLOOMINGTON/NORMAL WILL SLOWLY LIFT NORTH ACROSS NORTHERN
COUNTIES THE REST OF TODAY...REACHING NORTH OF A GALESBURG TO LACON
LINE LATER THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP NEAR THIS BOUNDARY LATE THIS AFTERNOON AND EARLY
EVENING. MEANWHILE AN AREA OF STRONG TO SEVERE THUNDERSTORMS WAS
MOVING NE INTO CENTRAL MO AND SW IA AND IS PROJECTED TO TRACK NE
ACROSS CENTRAL IL 5-11 PM. UNSTABLE AIRMASS SOUTH OF WARM FRONT WITH
CAPES OF 1000-2000 J/KG AND PROJECTED TO PEAK FROM 1500-2500 J/KG
BETWEEN 21Z-01Z. SPC HAS A SLIGHT RISK OF SEVERE STORMS LATE THIS
AFTERNOON AND THROUGH MID EVENING ACROSS CENTRAL IL EXCEPT THE 5 FAR
EASTERN COUNTIES ALONG THE INDIANA BORDER. SPC HAS 15-20% RISK OF
DAMAGING WIND GUSTS AND LARGE HAIL (1 INCH OR LARGER) AND 2% RISK OF
TORNADOES. STRONGER RISK OF SEVERE STORMS IS WEST OF IL OVER IA AND
MO WHERE STRONGER BULK SHEAR IS. MORE CONVECTION PROJECTED TO MOVE
INTO CENTRAL IL BY OVERNIGHT AHEAD OF AN APPROACHING COLD FRONT
MOVING TOWARD WEST CENTRAL IL BY 12Z MONDAY. SO HAVE INCREASING POPS
FROM WEST TO EAST DURING THIS EVENING AND KEPT HIGHER POPS
OVERNIGHT.  LOWS TONIGHT MOSTLY IN THE MID 60S WITH COOLER LOWER 60S
BY GALESBURG.

.LONG TERM...(MONDAY THROUGH SUNDAY)
ISSUED AT 257 PM CDT SUN MAY 10 2015

MODELS HAVE COME INTO BETTER AGREEMENT WITH A SOMEWHAT FASTER COLD
FRONTAL PASSAGE ON MONDAY. THE UPSIDE TO THIS TREND IS THAT OUR
SEVERE STORM THREAT APPEARS TO BE DIMINISHING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS MUCH OF THE FORECAST
AREA TO START THE DAY. HOWEVER THE FRONT SHOULD QUICKLY TRACK EAST
ACROSS THE WESTERN HALF OF THE FORECAST AREA DURING THE MORNING
HOURS, WITH PRECIPITATION CHANCES QUICKLY ENDING IN ITS WAKE. AT THE
CURRENTLY EXPECTED FRONTAL SPEED, ONLY LOCATIONS EAST OF THE I-57
CORRIDOR APPEAR TO HAVE TIME TO DESTABILIZE ENOUGH TO POTENTIALLY
SUPPORT SEVERE WEATHER. CAPE VALUES EAST OF I=57 ARE PROGGED TO
APPROACH 1000 J/KG AHEAD OF THE FRONT, AND 30-40 KTS OF BULK SHEAR
IS EXPECTED ALONG THE FRONT. THIS INSTABILITY/FORCING SHOULD BE
SUFFICIENT FOR A FEW SEVERE STORMS, WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS.

COOLER/DRIER WEATHER IS EXPECTED ACROSS CENTRAL AND SOUTHEAST
ILLINOIS MONDAY NIGHT INTO MIDWEEK BEHIND THE COLD FRONT. HOWEVER,
WHILE DAYTIME HIGHS MAY ONLY BE IN THE 60S TUESDAY AND WEDNESDAY,
THE COOL AIR NOW LOOKS MORE TO BE A GLANCING BLOW AS OPPOSED TO
PREVIOUS SIGNS OF IT LASTING SEVERAL DAYS. UPPER LEVEL HEIGHTS BUILD
AND LOW LEVEL SOUTHERLY FLOW REDEVELOPS AFTER WEDNESDAY, ALLOWING
TEMPERATURES TO QUICKLY REBOUND TO ABOVE NORMAL LEVELS BY THE END OF
THE WORK WEEK. THE RETURN OF THE MORE SUMMER-LIKE CONDTIONS WILL
ALSO SIGNAL A RETURN TO UNSETTLED WEATHER BY THE END OF THE WEEK.
THE MODELS STILL EXHIBIT SPREAD IN THE DETAILS REGARDING HOW SOON
THE RAIN CHANCES RETURN, AS WELL AS WHEN CHANCES WILL BE HIGHEST.
UNFORTUNATELY, THIS FACT HAS RESULTED IN AN EXTENDED PERIOD OF
SHOWER/STORM CHANCES FROM THURSDAY NIGHT INTO THE WEEKEND ACROSS THE
ENTIRE FORECAST AREA. THE ECMWF RETURNS ITS OCCASIONAL SUPPORT FOR
PRECIPITATION AS SOON AS THURSDAY, BUT HAVE RESTRICTED THIS THREAT
TO THE WESTERN PORTION OF THE FORECAST AREA FOR NOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 623 PM CDT SUN MAY 10 2015

LINE OF SHOWERS AND STORMS BEGINNING TO MOVE THROUGH THE AREA AND
SHOULD MOVE EFFECT ALL TAF SITES OVER NEXT FEW HOURS. HAVE TIMED
THE STORMS TO BE IN PIA AND SPI AT THE START...DEC AND BMI BY
01Z...AND CMI BY 02Z. WILL HAVE A ONE HOUR TEMPO GROUP FOR MVFR
CONDITIONS SINCE LINE IS NARROW AND SHOULD NOT LAST VERY LONG
BASED ON IT MOVING THROUGH PPQ AND UIN. WILL KEEP VCTS GOING AT
ALL SITES FOR AN HOUR LONGER AFTER LINE MOVES THROUGH. AFTER THIS
LINE...BELIEVE BROKEN MID CLOUDS WILL BE THE RULE FOR AWHILE. THEN
THE MAIN FRONT/DRY LINE WILL MOVE INTO THE AREA AROUND OVERNIGHT.
WILL KEEP SHOWERS AND VCTS AT ALL SITES DURING OVERNIGHT HOURS AND
THINK IT MAY LAST FOR SEVERAL HOURS. THEN MVFR CIGS POSSIBLE
DURING THE MORNING BEHIND THIS FRONT WITH INCREASTING SOUTHWEST
WINDS.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...07
LONG TERM...BAK
AVIATION...AUTEN
Hazardous weather outlook, May 10, 3:03 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CDT SUN MAY 10 2015

ILZ027>031-036>038-040>043-047>053-111100-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
303 PM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH MID EVENING. A WARM FRONT NEAR PEORIA WILL
SLOWLY PUSH NORTHWARD TOWARD GALESBURG AND LACON INTO THIS
EVENING. WITH AN INCREASINGLY UNSTABLE AIR MASS ALONG AND SOUTH
OF THE WARM FRONT...SOME SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP. DAMAGING WIND GUSTS...LARGE HAIL AND THE POSSIBILITY FOR
A FEW TORNADOES WILL EXIST FROM LATE AFTERNOON INTO MID EVENING.
THE TORNADO THREAT WILL BE PRIMARILY FOCUSED ALONG THE NORTH OF A
MACOMB TO PEORIA TO NORMAL LINE.

IN ADDITION TO THE THREAT FOR SEVERE WEATHER...ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE AS WELL WITH AMOUNTS RANGING FROM 1 TO 2
INCHES...WITH LOCALLY HIGHER AMOUNTS NEAR SOME OF THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ON MONDAY...AS THE STORM SYSTEM SHIFTS WELL TO OUR NORTHWEST...A
COLD FRONT IS FORECAST TO SWEEP ACROSS THE AREA BRINGING THE THREAT
FOR ADDITIONAL SEVERE THUNDERSTORMS. THE PRIMARY THREAT FOR
ORGANIZED SEVERE STORMS WILL BE ROUGHLY ALONG AND EAST OF I-57.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM THURSDAY AFTERNOON
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED LATE THIS AFTERNOON THROUGH
MID EVENING. IT APPEARS THE PRIMARY TIME FRAME FOR ACTIVATION
WOULD BE FROM 4 PM UNTIL 10 PM THIS EVENING.

ILZ044>046-054>057-061>063-066>068-071>073-111100-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
303 PM CDT SUN MAY 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE THIS
AFTERNOON THROUGH THIS EVENING. AN INCREASINGLY UNSTABLE AIR MASS
DURING THIS AFTERNOON WILL CAUSE SOME SEVERE THUNDERSTORMS TO
DEVELOP BY THIS EVENING. DAMAGING WIND GUSTS AND LARGE HAIL WILL
BE THE PRIMARY THREATS FROM THE STORMS LATE THIS AFTERNOON
THROUGH THIS EVENING. ANY TORNADO THREAT WILL BE PRIMARILY FOCUSED
ALONG THE NORTHWARD ADVANCING WARM FRONT FROM PEORIA AND NORMAL
NORTHWARD.

IN ADDITION TO THE THREAT FOR SEVERE WEATHER...ADDITIONAL HEAVY
RAINFALL WILL BE POSSIBLE AS WELL WITH AMOUNTS RANGING FROM 1 TO 2
INCHES...WITH LOCALLY HIGHER AMOUNTS NEAR SOME OF THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

ON MONDAY...AS THE STORM SYSTEM SHIFTS WELL TO OUR NORTHWEST...A
COLD FRONT IS FORECAST TO SWEEP ACROSS THE AREA BRINGING THE THREAT
FOR ADDITIONAL SEVERE THUNDERSTORMS TO PARTS OF EAST CENTRAL AND
SOUTHEAST ILLINOIS...MAINLY ALONG AND EAST OF I-57. THE PRIMARY
THREATS ON MONDAY AFTERNOON WOULD BE FROM DAMAGING WIND GUSTS AND
LARGE HAIL.

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FROM THURSDAY NIGHT
THROUGH NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH THIS
EVENING. AT THIS TIME...IT APPEARS THE PRIMARY TIME FRAME FOR
ACTIVATION WOULD BE FROM 5 PM THROUGH 11 PM THIS EVENING.

07

In the hours before

Special weather statement, May 10, 6:51 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
651 PM CDT SUN MAY 10 2015

ILZ068-072-073-110015-
RICHLAND-LAWRENCE-CRAWFORD-
651 PM CDT SUN MAY 10 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD...
NORTHEASTERN RICHLAND AND NORTHWESTERN LAWRENCE COUNTIES...

AT 651 PM CDT...A STRONG THUNDERSTORM WAS NEAR CHAUNCEY...OR 10 MILES
EAST OF OLNEY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
OLNEY...ROBINSON...SUMNER...PALESTINE...FLAT ROCK...CLAREMONT...NEW
HEBRON...CHAUNCEY...HARDINVILLE...BIRDS...MEROM...PETROLIA...CRAWFORD
COUNTY AIRPORT...PINKSTAFF AND RED HILLS STATE PARK.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3890 8752 3889 8754 3886 8755 3885 8754
      3866 8795 3874 8807 3910 8763 3907 8758
      3906 8757 3900 8758 3899 8757 3899 8758
      3895 8751
TIME...MOT...LOC 2351Z 225DEG 30KT 3879 8790

07
Local storm report, May 10, 7:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
726 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     SPRINGFIELD             39.78N 89.64W
05/10/2015                   SANGAMON           IL   AMATEUR RADIO

            TREE UPROOTED

&&

JRP
Local storm report, May 10, 7:32 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
732 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HEAVY RAIN       SPRINGFIELD             39.78N 89.64W
05/10/2015  M1.15 INCH       SANGAMON           IL   AMATEUR RADIO

            RAIN FELL IN A TEN MINUTE TIME FRAME

&&

JRP
Local storm report, May 10, 7:36 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT SUN MAY 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     2 SW TAYLORVILLE        39.50N 89.29W
05/10/2015  M50 MPH          CHRISTIAN          IL   CO-OP OBSERVER

&&

JRP

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:10 PM CDTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon50 min
May 10, 8:17 PM CDTSpecial Weather StatementILXChampaign, Coles, Douglas, Edgar, Vermilion43 min
May 10, 8:34 PM CDTSevere Thunderstorm WarningILXChampaign, Clark, Coles, Douglas, Edgar, Vermilion26 min
May 10, 8:59 PM CDTSevere Thunderstorm WarningILXEdgar, Vermilion31 min
May 11, 5:50 AM CDTSpecial Weather StatementILXShelby40 min
May 11, 8:50 AM CDTRiver Flood WarningILXClay, Richland5 days

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.